Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 23, 2019, 9:04 PM CDT for Cochran County, Hockley County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2019, 9:04 PM CDT (02:04 UTC)
- Expired
- May 23, 2019, 11:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cochran County, TX, Hockley County, TX
The radar
The Lubbock radar (KLBB), 52 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2315 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.0
The text
As transmitted.
833
WGUS54 KLUB 240204
FFWLUB
TXC079-219-240400-
/O.NEW.KLUB.FF.W.0004.190524T0204Z-190524T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
904 PM CDT Thu May 23 2019
The National Weather Service in Lubbock Texas has issued a
* Flash Flood Warning for...
East central Cochran County in northwestern Texas...
Northern Hockley County in northwestern Texas...
* Until 1100 PM CDT.
* At 902 PM CDT, Doppler radar indicated severe thunderstorms
producing very heavy rain across the warned area. Up to two inches
of rain have already fallen. Flash flooding is expected to begin
shortly or continue.
* Some locations that will experience flooding include...
Levelland, Anton, Pep, Whitharral and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3382 10260 3382 10209 3381 10208 3378 10208
3354 10238 3353 10274
$$
LIPE1 follow-up statement
149
WGUS74 KLUB 240246
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
946 PM CDT Thu May 23 2019
TXC079-219-240400-
/O.CON.KLUB.FF.W.0004.000000T0000Z-190524T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochran TX-Hockley TX-
946 PM CDT Thu May 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
EAST CENTRAL COCHRAN AND NORTHERN HOCKLEY COUNTIES...
At 945 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Levelland, Anton, Pep, Whitharral and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3382 10260 3382 10209 3381 10208 3378 10208
3354 10238 3353 10274
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:30 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 23, 6:30 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 630 PM CDT Thu May 23 2019 .AVIATION... Thunderstorms are expected to impact KLBB for the next couple of hours or so. They will bring strong and variable winds and possibly reduce visbys with heavy rain. These same storms could impact KPVW but chances are more uncertain due to the isolated coverage of the storms. Chances of storms are even less at KCDS but could impact KCDS around 06-10Z. Low CIGS may come back in to all TAF sites after midnight and may persist until early Friday afternoon. && .PREV DISCUSSION... /issued 235 PM CDT Thu May 23 2019/ DISCUSSION... Analysis of this afternoon's data continues to suggest the current forecast is on track. We continue to see a risk of a few thunderstorms developing across the far northern South Plains and southwestern Texas Panhandle near a dryline bulge/triple point. The upper low sub-core across northern AZ is still noted on WV imagery and should arrive near the four corners later this afternoon. This is a common position for late spring severe weather in West Texas. The cold front has dipped into Parmer and Castro county and become stationary; it is set up near the US HWY 60 corridor. A cap of 1-3C remains in place south of this boundary as evidenced by AMDAR soundings out of KLBB. Convergence across the dryline is quite weak at this time but the continued effects of diurnal heating should get us close to convective temperatures out near the TX/NM state line which is where the dryline has become better established. The cumulus field continues to yield some instances of towering Cu though the updrafts appear to be succumbing to the cap. The longer that convection holds off, the more primed the loaded gun will get with SBCape already in the 3-4kJ/kg. Winds have started to back up in our northern zones in response to pressure falls near the triple point INVOF Parmer county. This portion of the CWFA is where our greatest tornado risk will likely be with more of a hail/wind threat further down the dryline though tornadoes will certainly be possible in locally enhanced helicity near rotating cells. With little eastward movement of the line, cell training may pose a flooding threat yet the signals are mixed as to the sustainment and coverage of storms into the evening and overnight hours. The synoptic and mesoscale patterns and PWAT values do suggest a flooding potential if things can grow upscale. Our flood watch is in effect until 11Z and we will continue to reevaluate the evolution through the evening and overnight hours as we may see a continuation of heavy rain into Friday. For severe threats, baseball hail and 70 mph winds seem to be fitting given the CAPE/shear balance and antecedent environmental factors. For the period Friday through Wednesday: Southwesterly flow will persist over the region and much of the severe risk will depend on the longevity of what activity precedes a given forecast period. The current outlook suggest that areas west of I-27 will see the most recurring risk of thunderstorm activity with ares toward Aspermont perhaps receiving scant to no rainfall. A push of the surface boundary now looks to occur on Monday though data indicates a capped environment. The overall synoptic pattern suggests that heavy rain could be a more pronounced threat than severe though we will likely have windows of severe activity each day. With such a dependence on previous-day's convection, we will highlight the general mention of storms at this time and hit the severe threat on a day by day basis. Monday is a bit of a change from yesterday as the dryline surge was previously progged to occur on Tuesday. However, this makes sense if the models are correct in ejecting the southwestern UL low. Things appear to be dry (consistently) on Tuesday with storm chances on the increase later in the week once again. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM CDT Friday for TXZ022>026-028>031-033>036- 039>041. && 01
Hazardous weather outlook, May 23, 12:46 PM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1246 PM CDT Thu May 23 2019 TXZ021>044-240600- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1246 PM CDT Thu May 23 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible late this afternoon and evening as a dryline positions itself along the US Highway 385 corridor. Hail up to the size of baseballs, strong wind gusts up to 70 mph and tornadoes will be possible with the strongest thunderstorm activity. A Flood Watch has been issued starting this afternoon through early Friday morning due to the possibility of heavy rainfall from training storms leading to localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Daily chances for severe storms are expected Friday through Sunday as an active pattern continues across much of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 23, 8:12 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
812 PM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND GST 2 ENE TULIA 34.54N 101.74W
05/23/2019 M58 MPH SWISHER TX MESONET
MEASURED BY THE TULIA WEST TEXAS MESONET
&&
EVENT NUMBER LUB1900429
GDSLocal storm report, May 23, 8:16 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
816 PM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL LUBBOCK 33.58N 101.88W
05/23/2019 E1.75 INCH LUBBOCK TX FIRE DEPT/RESCUE
GOLF BALL SIZE HAIL OBSERVED AT 19TH STREET AND TEXAS
AVENUE
&&
EVENT NUMBER LUB1900430
GDSLocal storm report, May 23, 8:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
835 PM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL SHALLOWATER 33.69N 101.99W
05/23/2019 E1.75 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1900431
GDSLocal storm report, May 23, 8:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
838 PM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 4 SW SHALLOWATER 33.65N 102.04W
05/23/2019 E2.75 INCH LUBBOCK TX BROADCAST MEDIA
&&
EVENT NUMBER LUB1900432
GDSLocal storm report, May 23, 8:56 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
856 PM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL WHITEFACE 33.60N 102.61W
05/23/2019 E0.75 INCH COCHRAN TX PUBLIC
LOTS OF SMALL HAIL, UP TO DIME SIZE, FOR THE PAST HOUR
OR SO, UP TO NOW AT 855 PM
&&
EVENT NUMBER LUB1900433
GDSLocal storm report, May 23, 9:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
900 PM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL WHITHARRAL 33.74N 102.33W
05/23/2019 E1.00 INCH HOCKLEY TX SOCIAL MEDIA
ESTIMATED AT QUARTER SIZE FROM PICTURE ON SOCIAL MEDIA
&&
EVENT NUMBER LUB1900434
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:02 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 43 min |
| May 23, 7:11 PM CDT | Areal Flood Advisory | LUB | Terry, Yoakum | 64 min |
| May 23, 7:11 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 34 min |
| May 23, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 47 min |
| May 23, 7:36 PM CDT | Flash Flood Warning | LUB | Hockley, Lubbock | 84 min |
| May 23, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 53 min |
| May 23, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 64 min |
| May 23, 8:04 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 41 min |
| May 23, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hale, Hockley, Lamb, Lubbock | 63 min |
| May 23, 8:43 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 62 min |
| May 23, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 45 min |
| May 23, 8:48 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Crosby, Floyd, Hale, Hockley and 2 more | 117 min |
| May 23, 9:04 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 46 min |
| May 23, 9:25 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 65 min |
| May 23, 9:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale | 32 min |
| May 23, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 46 min |
| May 23, 10:05 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 40 min |
| May 23, 10:22 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran, Lamb, Yoakum | 113 min |
| May 23, 10:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 67 min |
| May 23, 10:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 45 min |
| May 23, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 47 min |
| May 23, 11:03 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 42 min |
| May 23, 11:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 31 min |
| May 23, 11:40 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 50 min |
| May 23, 11:54 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 36 min |
| May 23, 11:58 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 32 min |
| May 24, 12:20 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd | 40 min |
| May 24, 12:30 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 45 min |
| May 24, 12:54 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 36 min |
| May 24, 1:53 AM CDT | Areal Flood Advisory | LUB | Hale, Lubbock | 112 min |
| May 24, 12:34 PM CDT | Areal Flood Advisory | LUB | Lubbock | 116 min |
| May 24, 12:42 PM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 58 hr |
| May 24, 1:11 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 64 min |
| May 24, 1:46 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 59 min |
| May 24, 1:47 PM CDT | Flash Flood Warning | LUB | Lubbock | 118 min |
| May 24, 2:14 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Hale | 2 hr |
| May 24, 2:14 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 61 min |
| May 24, 2:42 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Motley | 63 min |
| May 24, 3:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 61 min |
| May 24, 3:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 55 min |
| May 24, 3:33 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hall, Motley | 57 min |
| May 24, 3:45 PM CDT | Areal Flood Warning | LUB | Lubbock | 3 hr |
| May 24, 3:46 PM CDT | Tornado Warning | LUB | Motley | 44 min |
| May 24, 3:57 PM CDT | Flash Flood Warning | LUB | Crosby, Lubbock | 4 hr |
| May 24, 4:09 PM CDT | Areal Flood Advisory | LUB | Motley | 64 min |
| May 24, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Hale, Lubbock, Motley | 59 min |
| May 24, 4:28 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Motley | 62 min |
| May 24, 4:31 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 41 min |
| May 24, 4:46 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Hockley, Lubbock | 29 min |
| May 24, 4:54 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle | 20 min |
| May 24, 5:01 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 44 min |
| May 24, 5:11 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Dickens, Hall, King, Motley | 2 hr |
| May 24, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 61 min |
| May 24, 5:15 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Hockley, Lubbock | 60 min |
| May 24, 5:36 PM CDT | Areal Flood Warning | LUB | Floyd | 119 min |
| May 24, 6:09 PM CDT | Areal Flood Warning | LUB | Hockley, Lubbock | 91 min |
| May 24, 6:11 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 64 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.